Louisiana, 2004Damaging Wind in Louisiana, June 1, 2004
June 1, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 1, 1:59 AM CST, 1 minute earlier.
Area forecast discussion, Jun 1, 1:59 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 AM CDT TUE JUN 1 2004
.DISCUSSION...
CURRENT STORMS OVER THE REGION THIS MORNING...APPEAR TO BE
ASSOCIATED WITH LIFT IN THE RRQ OF 100 KNOT JET. WEST NORTHWEST
TO NORTHWEST FLOW TO CONTINUE THROUGH THE END OF THE WEEK...WITH
FLOW BECOMING MOVE ZONAL OVER THE WEEKEND. SEVERAL DISTURBANCES
WILL BE MOVING THROUGH THE FLOW...WITH ONE MOVING INTO NORTHWEST
TX LATE THIS AFTERNOON AND MOVING INTO LA BY WED...WITH ANOTHER
ONE MOVING ACROSS WED NIGHT AND THURSDAY. THEN A SHORT WAVE MOVES
ACROSS OK IN MORE ZONAL FLOW ON FRIDAY...WITH OTHER DISTURBANCES
MOVING ACROSS THROUGH SUNDAY. THE AREA IS IN THE RRQ OF THE 250MB
JET...WITH THE BEST DIV TONIGHT...AND WED AND AGAIN WED NIGHT AND
LOOKS TO BE MOVE WEST OVER CENTRAL TX ON THURSDAY. OLD SURFACE
BOUNDARY TO HANG AROUND TODAY AND LIFT BACK NORTH TONIGHT AND THEN
ANOTHER FRONT MOVES SOUTH WED NIGHT AND THU. LLJ PROGGED TO BE
ABOUT 30 KNOTS TONIGHT AND 20 KNOTS WED NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 89 71 86 69 / 50 50 50 40
MLU 86 69 87 68 / 40 40 40 30
TXK 89 69 85 67 / 30 50 40 40
TYR 91 72 87 70 / 30 50 40 40
LFK 91 73 89 72 / 40 30 40 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
IV
Hazardous weather outlook, May 31, 11:00 AM CST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 31 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAY 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON
NEAR A DRYLINE FRONT ACROSS NORTH CENTRAL TEXAS. THIS CONVECTION WILL
MOVE INTO EAST TEXAS THIS EVENING AND EVENTUALLY INTO NORTHWEST
LOUISIANA. SOME STORMS COULD REACH SEVERE LIMITS TONIGHT...PRODUCING
DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHEAST TEXAS
AND NORTH LOUISIANA THROUGH WEDNESDAY. THIS BOUNDARY WILL HELP FOCUS
DEVELOPMENT OF SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD
BECOME SEVERE.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, May 31, 8:00 PM CST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT MON MAY 31 2004
TXZ136-149-150-152-165>167-010300-
ANGELINA-CHEROKEE-NACOGDOCHES-RUSK-SABINE TX-SAN AUGUSTINE-SMITH-
900 PM CDT MON MAY 31 2004
...TORNADO WATCH NUMBER 359...CONTINUES IN EFFECT UNTIL
1000 PM CDT FOR PARTS OF EAST AND NORTHEAST TEXAS...AND WILL BE
ALLOWED TO EXPIRE AT THAT TIME...
IN EAST TEXAS THE WATCH INCLUDES ANGELINA...NACOGDOCHES...
SABINE...AND SAN AUGUSTINE COUNTIES.
IN NORTHEAST TEXAS THE WATCH INCLUDES CHEROKEE...RUSK...AND
SMITH COUNTIES.
AT 850 PM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT NO
THUNDERSTORMS OVER THE ABOVE LISTED COUNTIES...AND ONLY
ANGELINA COUNTY WAS AFFECT AT THE ONSET OF THE WATCH. RADAR
DOES SHOW SHOWERS AND THUNDERSTORMS WITHIN THE LARGE WATCH AREA
TO THE WEST IN NORTH CENTRAL TEXAS...WHICH LOOKS TO BE
PUSHING TO THE SOUTHEAST...WITH NEW DEVELOPMENT EAST OF DALLAS
AND ALONG INTERSTATE 20. THE THUNDERSTORMS WILL BECOME MORE OF A HAIL
AND WIND THREAT...RATHER THAN TORNADIC. THE SHOWERS AND
THUNDERSTORMS WILL BRUSH THE WESTERN EDGES OF THE WATCH AREA
INCLUDING SMITH...CHEROKEE...AND ANGELINA COUNTIES OVER THE
NEXT COUPLE OF HOURS. LATER DURING THE NIGHT...SOME ADDITIONAL
DEVELOPMENT WILL BE POSSIBLE OVER PARTS OF EAST TEXAS AND WESTERN
LOUISIANA.
Special weather statement, May 31, 10:25 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CDT MON MAY 31 2004
TXZ149-152-165-010700-
ANGELINA-CHEROKEE-NACOGDOCHES-
1125 PM CDT MON MAY 31 2004
...SEVERE THUNDERSTORM WATCH NUMBER 362 CONTINUED IN EFFECT UNTIL
200 AM CDT FOR PARTS OF EAST TEXAS...
IN EAST TEXAS THE WATCH INCLUDED ANGELINA AND NACOGDOCHES
COUNTIES...AND CHEROKEE COUNTY IN NORTHEAST TEXAS.
AT 1125 PM CDT...DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED
SHOWERS AND THUNDERSTORMS OVER PARTS OF EAST AND SOUTHEAST TEXAS. THE
STRONGER THUNDERSTORMS WERE NOTED SOUTHWEST OF A PALESTINE TO
CROCKETT AND GROVETON LINE. OTHER SHOWERS AND THUNDERSTORMS WERE
DEVELOPING OVER EAST TEXAS NEAR MOUNT ENTERPRISE...CARTHAGE...AND
CUSHING. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE OVER EAST
TEXAS TONIGHT. THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE
LARGE HAIL AND HIGH AND POSSIBLY DAMAGING WINDS...ALONG
WITH LOCALLY HEAVY RAINFALL OF UP TO AROUND ONE INCH PER HOUR.
Local storm report, Jun 1, 12:25 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 AM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL SHREVEPORT 32.47N 93.80W
06/01/2004 0.75 INCH CADDO LA NWS EMPLOYEE
HAIL OCCURRED AT WEATHER SERVICE OFFICE.
&&
22Local storm report, Jun 1, 1:49 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 AM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0210 AM HAIL GRAND CANE 32.08N 93.81W
06/01/2004 1.75 INCH DE SOTO LA LAW ENFORCEMENT
&&
22Thunderstorm Wind, Red River
- When
- June 1, 2:00 AM CST
- Where
- Red River County, 5 mi NW of Coushatta
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.067, -93.417
Trees downed across Hwy 71 and Hwy 1 across the extreme northwest sections of the parish.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 1, 20045 injured · $1.3 million · F0 · 100 events
- Flooding in Wisconsin, June 1 to 30, 2004$252 million · 20 events
- Damaging Winds in West Virginia, June 1, 20041 death · $12,000 · 60 kt wind · 4 events
- Flooding in Kentucky, June 1 to 3, 2004$18 million · 7 events
- Rip Current in Florida, June 1, 20041 death · 1 event
- Hail and Damaging Wind in Texas, June 1, 2004$905,000 · 1.75 in hail · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 1, 2004$350,000 · 53 kt wind · 8 events
- Damaging Winds in West Virginia, June 1, 20041 injured · $75,000 · 58 kt wind · 27 events
- Flooding in Kentucky, June 1 to 9, 2004$300,000 · 3 events
- Damaging Wind in Texas, June 1, 2004$60,000 · 57 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, June 1 to 2, 2004$25,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1, 20042.5 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403830.